My skin is fair with freckles. Recently, I've developed a condition in which light grey patches appear on my cheeks. The patches look like a clustering of grey specks when you look up close, but from far away seems like my skin has a grey hue. I guess I'm wondering what the cause may be and what the course of action should be for treating it? I'm not sure if I should be immediately concerned or if I should make changes to my skin care rountine?
It can be due to hyperpigmentation or melasma. Melasma is caused by hormonal changes, which stimulate a temporary increase in your body's production of melanin. People with darker complexions are more prone to this condition than people with lighter skin.
Treatment options include treatment with vitamin C and hydrocortisone, peel with carbon dioxide snow and alexandrite and ND-Yag Q-Switched laser treatment preceded by a hydroquinone-based application. Please discuss these options with your dermatologist.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.